MAUDE Adverse Event Report: SMITH & NEPHEW, INC. REF XLPE 36 20 DEG 58-60 G; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED

SMITH & NEPHEW, INC. REF XLPE 36 20 DEG 58-60 G; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Model Number 71333346
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Unspecified Infection (1930)
Date of Event 03/22/2019
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that patient's hip was washed out due to infection, the prosthetic liner was removed, and trial liner and fresh trial head left in.No delay or injury reported.
 
Additional Manufacturer Narrative
It was reported that patient's hip was washed out due to infection, the prosthetic liner was removed.The affected reflection acetabular liner, used in treatment, was not returned for evaluation.Therefore a product analysis could not be performed.Our investigation including a review of the manufacturing records for the listed batch did not reveal any deviation from the standard manufacturing processes.A review of the complaint history for the listed part revealed no prior complaints for the listed failure mode with the same batch number.The device was sterilized according to sterilization release documentation from quality control.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.A relationship, if any, between the device and the reported incident could not be corroborated.Review of the instructions for use and risk management files identified the reported failure as potential adverse events.No clinical supporting documents have been provided for inclusion in the medical assessment, thus a thorough medical investigation cannot be rendered.Infection, a potential complication associated with any surgery, can occur and possible causes could include but are not limited to contamination, patient reaction, and post-operative healing issue.Without the return of the actual product involved and no patient medical records available, our investigation of this report is inconclusive.Based on this investigation, the need for corrective action is not indicated.No further investigation is warranted for this complaint; however, smith and nephew will continue to monitor for future complaints and investigate as necessary.Should the device or additional information be received, this complaint will be reopened and reevaluated.We consider this investigation closed.

Brand Name
REF XLPE 36 20 DEG 58-60 G
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key8512575
Report Number1020279-2019-01540
Device Sequence Number1465498
Product Code LPH
UDI-Device Identifier03596010479761
UDI-Public03596010479761
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K022902
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/03/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number71333346
Device Catalogue Number71333346
Initial Date Received by Manufacturer 03/22/2019
Supplement Date Received by Manufacturer05/27/2020
Initial Report FDA Received Date04/14/2019
Supplement Report FDA Received Date06/03/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;